| Model Number |
Y100 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Diarrhea (1811); Micturition Urgency (1871); Nausea (1970); Pain (1994); Urinary Frequency / Polyuria (2275); Dysuria (2684); Urinary Incontinence (4572); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced chronic pain in her back and continued to suffer with incontinence.Patient underwent laparoscopy sub-total hysterectomy and bilateral salpingo-oophorectomy and sacrocolpopexy using a wire mesh implant and laparoscopy colpususpension on (b)(6) 2022.
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: precautions based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for a synthetic mesh procedure.Additional consideration should be given to the use of alyte® y-mesh graft in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.Accepted surgical practice and precautions must be followed for the management of infected or contaminated wounds.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.Sutures should not be placed in the mesh edge.Sutures should be placed a minimum of 1cm from any mesh edge.Inadequate suturing of the graft material to the pelvic tissues may lead to failure of the repair, additional complications and recurrence of prolapse.Check the integrity of the packaging before use.Do not use the mesh if the packaging is opened or damaged.As for any implantable material, it is recommended to open the package at the time of implantation.The alyte® y-mesh graft is intended as a single-use device.Do not re-sterilize any portion of the alyte® y-mesh graft.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events: complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)." 1994, 1928 = "l".
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "precautions based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for a synthetic mesh procedure.Additional consideration should be given to the use of alyte® y-mesh graft in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.Accepted surgical practice and precautions must be followed for the management of infected or contaminated wounds.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.Sutures should not be placed in the mesh edge.Sutures should be placed a minimum of 1cm from any mesh edge.Inadequate suturing of the graft material to the pelvic tissues may lead to failure of the repair, additional complications and recurrence of prolapse.Check the integrity of the packaging before use.Do not use the mesh if the packaging is opened or damaged.As for any implantable material, it is recommended to open the package at the time of implantation.The alyte® y-mesh graft is intended as a single-use device.Do not re-sterilize any portion of the alyte® y-mesh graft.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events: complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)." 1994, 1928 = "l" h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced chronic pain in her back and continued to suffer with incontinence.Patient underwent laparoscopy sub-total hysterectomy and bilateral salpingo-oophorectomy and sacrocolpopexy using a wire mesh implant and laparoscopy colpususpension on (b)(6) 2022.As per additional information received on 13-mar-2024 via claim notification, the patient experienced chronic back pain and movement was restricted.
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "precautions - based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for a synthetic mesh procedure.Additional consideration should be given to the use of alyte® y-mesh graft in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.- accepted surgical practice and precautions must be followed for the management of infected or contaminated wounds.- postoperative bleeding may occur in some patients and must be controlled prior to patient release.- sutures should not be placed in the mesh edge.Sutures should be placed a minimum of 1cm from any mesh edge.- inadequate suturing of the graft material to the pelvic tissues may lead to failure of the repair, additional complications and recurrence of prolapse.- check the integrity of the packaging before use.Do not use the mesh if the packaging is opened or damaged.- as for any implantable material, it is recommended to open the package at the time of implantation.- the alyte® y-mesh graft is intended as a single-use device.Do not re-sterilize any portion of the alyte® y-mesh graft.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.- post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: - postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.- urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.- perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.- irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.- extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.- inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.- urinary incontinence (stress and urge)." 1994 = "l" 2684,1970,1811,1871,2275 = "nl" h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced chronic pain in her back and continued to suffer with incontinence.Patient undergo laparoscopy sub-total hysterectomy and bilateral salpingo-oophorectomy and sacrocolpopexy using a wire mesh implant and laparoscopy colposuspension on (b)(6) 2022.As per additional information received on 13-mar-2024 via claim notification, the patient experienced chronic back pain and movement was restricted.As per additional information received via medical records on 17jun2024, the patient experienced lower back pain, urinary frequency, dysuria, urinary leakage, dragging pain, vaginal dryness, bowel adhesions, endometriosis, vomiting, diarrhea, knee pain, burning sensation, urgency, lower abdominal pain, palpitation, intermittent chest pain and required additional surgical and nonsurgical treatments.